MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EZ HUBER 20G X 15MM; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS EZ HUBER 20G X 15MM; SET, ADMINISTRATION, INTRAVASCULAR
Model Number SHN20-60
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of "rebt0397 or rebt2413" showed one other similar product complaint(s) from this lot number.Both complaints for this lot number (rebt0397 or rebt2413) were reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported by the user, "port punctured saline solution (nacl) drips near the handle during injection.Air may be sucked in through the syringe.Leakage is not visible to the human eye.It may be a risk of air embolism." no reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak from the infusion set was confirmed but the exact cause is unknown.One photo, video, and physical sample were provided for investigation.The video shows what appeared to be an ez huber infusion set submerged in water with air bubbles forming at the distal end of the needle housing.The needle was inserted partway into a non-vad port septum, which was most likely done to occlude the needle and pressurize the infusion set.One ez huber infusion set was returned for investigation.The safety mechanism bio bag appeared to have been removed and was returned separate from the infusion set.The needle tip was observed to be severely damaged.The infusion set was pressurized and flushed with water using a 12 ml syringe and a leak was observed at the distal top end of the needle housing.Microscopic observation of the needle housing revealed internal horizontal cracks.Based on the damaged observed at the needle bevel and needle housing, a possible contributing factor for the reported leak includes excessive force applied to the needle tip during use.Since the leak was observed during functional testing, the complaint is confirmed; however the exact cause of the damage could not be determined.A lot history review (lhr) of rebt0397 and rebt2413 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the user, " port punctured saline solution (nacl) drips near the handle during injection.Air may be sucked in through the syringe.Leakage is not visible to the human eye.It may be a risk of air embolism." no reported patient injury.
 
Additional Manufacturer Narrative
The initial complaint was reported as a bard access systems manufactured product.Upon further follow up with the complainant, it was clarified that the product involved in the reported event was a jetcan safe ii, which is not a product manufactured by bard access systems.
 
Event or Problem Description
It was reported by the user, " port punctured saline solution (nacl) drips near the handle during injection.Air may be sucked in through the syringe.Leakage is not visible to the human eye.It may be a risk of air embolism." no reported patient injury.10/12/2018 - pfm reported to us that the device involved in this event is a jetcan safe ii infusion set, which is not a bard device.
 
Event or Problem Description
It was reported by the user, " port punctured saline solution (nacl) drips near the handle during injection.Air may be sucked in through the syringe.Leakage is not visible to the human eye.It may be a risk of air embolism." no reported patient injury.(b)(6) 2018 - pfm reported to us that the device involved in this event is a jetcan safe ii infusion set, which is not a bard device.
 
Additional Manufacturer Narrative
Bard received information from the distributor that the needle involved in this event was a jetcan safe ii device, which is not manufactured or distributed by bd medical.However, an ez huber needle, which is manufactured by bd vad, was returned for evaluation and found to be leaking.A complete investigation of the received leaking infusion set was conducted.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak from the infusion set was confirmed but the exact cause is unknown.One photo, video, and physical sample were provided for investigation.The video shows what appeared to be an ez huber infusion set submerged in water with air bubbles forming at the distal end of the needle housing.The needle was inserted partway into a non-vad port septum, which was most likely done to occlude the needle and pressurize the infusion set.One ez huber infusion set was returned for investigation.The safety mechanism bio bag appeared to have been removed and was returned separate from the infusion set.The needle tip was observed to be severely damaged.The infusion set was pressurized and flushed with water using a 12 ml syringe and a leak was observed at the distal top end of the needle housing.Microscopic observation of the needle housing revealed internal horizontal cracks.Based on the damaged observed at the needle bevel and needle housing, a possible contributing factor for the reported leak includes excessive force applied to the needle tip during use.Since the leak was observed during functional testing, the complaint is confirmed; however the exact cause of the damage could not be determined.

Brand Name
EZ HUBER 20G X 15MM
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7770708
Report Number3006260740-2018-02027
Device Sequence Number1258595
Product Code FPA
UDI-Device Identifier00801741089671
UDI-Public(01)00801741089671
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSHN20-60
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer08/23/2018
10/12/2018
10/12/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date09/21/2018
11/03/2018
11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1